Skip to content

Previous Profile: Perkins, Stephen

Next Profile: Prabhakaran, B.

Pervin, William

Dr. William J. Pervin

Professor Emeritus of Mathematics, Electrical and Computer Engineering, and Computer Science

Degrees:

  • Ph.D., Computer Science, Southern Methodist University, Dallas, TX
  • M.S., Mathematics, University of Houston, Houston, TX
  • B.S., Mathematics, University of Houston, Houston, TX

Major Honors and Awards:

  • Senior Member, IEEE, 1985
  • Outstanding Service Award, Dallas Chapter IEEE-Computer Society, 1995 and 2000
  • Outstanding Service Award, Dallas Chapter Signal Processing Society, 2010

Refereed Journal Articles:

  • Connected mappings of Hausdorff spaces, Proceedings of the American Mathematical Society, vol. 9 (1958), pp. 488-496. (w/Levine) [MR 20 #1970;Zbl 89,175]
  • Uniformization of neighborhood axioms, Mathematische Annalen , vol. 147 (1962), pp. 313-315. [MR 25 #3506a;Zbl 101,404]
  • Quasi-uniformization of neighborhood axioms, Mathematische Annalen , vol. 147 (1962), pp. 316-317. [MR 25 #3506b;Zbl 101,405]
  • Quasi-proximities for topological spaces, Mathematische Annalen , vol. 150 (1963), pp. 325-326. [MR 27 #1917;Zbl 112,375]
  • Separation axioms for syntopogenous spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 66 (1963), pp. 755-760. (w/Sieber) [MR 28 #3399;Zbl 116,143]
  • On uniform connectedness, Proceedings of the American Mathematical Society, vol. 15 (1964), pp. 446-449. (w/Mrowka) [MR 28 #4515;Zbl 126,183]
  • On separation and proximity spaces, American Mathematical Monthly, vol. 71 (1964), pp. 158-161. [MR 27 #2767;Zbl 117,398]
  • Equinormal proximity spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 67 (1964), pp. 152-154. [MR 28 #4514;Zbl 136,435]
  • Connectedness in syntopogenous spaces, Proceedings of the American Mathematical Society, vol. 15 (1964), pp. 590-595. (w/Sieber) [MR 29 #4020;Zbl 134,417]
  • On the cardinality of closed sets, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 67 (1964), pp. 611-612. (w/Mrowka) [MR 30 #556;Zbl 146,184]
  • On semi-locally connected spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 67 (1964), pp. 613-614. (w/Mrowka) [MR 30 #557;Zbl 123,159]
  • Additional separation axioms for syntopogenous spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 68 (1965), pp. 119-121. (w/Sieber) [MR 30 #2448;Zbl 136,435]
  • Completeness in quasi-uniform spaces, Mathematische Annalen , vol. 158 (1965), pp. 79-81. (w/Sieber) [MR 30 #2449;Zbl 141,396]
  • Another definition of completeness in syntopogenous spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 69 (1966), pp. 384-386. (w/Sieber) [MR 33 #6575;Zbl 141,396]
  • Regular topologies and posets, Proceedings of the American Mathematical Society, vol. 17 (1966), pp. 903-905. (w/Biesterfeldt) [MR 34 #8368;Zbl 145,193]
  • On the connected-open topology, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 70 (1967), pp. 126-127. [MR 35 #960;Zbl 147,728]
  • Connectedness in bitopological spaces, Proceedings of the Royal Nederlands Academy of Sciences, Series A, vol. 70 (1967), pp. 369-372. [MR 36 #2105;Zbl 148,166]
  • Uniformization of convergence spaces, Mathematische Annalen , vol. 177 (1968), pp. 43-48. (w/Biesterfeldt) [MR 37 #6905;Zbl 155,504]
  • A Hahn-Banach theorem for semifields, Journal of the Australian Mathematical Society, vol. 10 (1969), pp. 20-22. (w/Kleiber) [MR 40 #675;Zbl 176,425]
  • Semifield metric spaces, Bulletin of the Australian Mathematical Society, vol. 1 (1969), pp. 127-136. (w/Kleiber) [MR 40 #1990;Zbl 174,258]
  • A generalized Banach-Mazur theorem, Bulletin of the Australian Mathematical Society, vol. 1 (1969), pp. 169-173. (w/Kleiber) [MR 41 #6161;Zbl 175,135]
  • Binary digital arithmetic, Mathematics Magazine, vol. 43 (1970), pp. 41-42.
  • A Hahn-Banach theorem for complex semifields, Bulletin of the Australian Mathematical Society, vol. 2 (1970), pp. 129-133. (w/Anton) [Zbl 179,454]
  • Integration on topological semifields, Pacific Journal of Mathematics, vol. 37 (1971), pp. 567-574. (w/Anton) [MR 46 #4154;Zbl 195,34]
  • Separation axioms and metric-like functions, Pacific Journal of Mathematics, vol. 65 (1976), pp. 299-306. (w/Anton)
  • On the separation axioms for bitopological spaces, Annales of the Social Sciences Society of Brussels, vol. 91 (1977), pp. 195-199. (w/Anton)
  • Inference rules for multivalued dependencies, SIGCSE Bulletin of ACM, vol. 19, no. 3 (1987), pp. 4-7.
  • Verification of Ada I/O Statements, SIGCSE Bulletin of ACM, vol. 21, no. 2 (1989), pp. 57-60.

Technical Papers:

  • Flux from homogeneous cylinders and spheres containing uniform source distributions, Westinghouse Atomic Power Division Technical Note 510, May 1955, 37pp.
  • Gauss-Jacobi mechanical quadratures, Westinghouse Atomic Power Division (Large Ship Reactors – Physics) Note 38, September 1955, 28pp.
  • Program Verification, Rockwell International, Technical Memorandum, May 1985, 43pp.
  • Stopping the High F Horn, The Horn Call, Vol. XLII, #1, Oct. 2011, p.67

Conference Proceedings:

  • Explicit Dynamic Mutual Exclusion Algorithm, Proceedings Third IEEE Symposium on Parallel and Distributed Processing, 1991, pp. 142-149. (w/Weidman, Page)
  • Optimized Implementation of the FFT Algorithm on the TMS320C62x and the TMS320C64x DSP, International Signal Processing Conference, 2003 (w/Sankaran, Cantrell)
  • Optimized Implementations of the Convolution Algorithm on the TMS320C64x and the TMS320C62x DSP, International Signal Processing Conference, 2003 (w/Sankaran, Cantrell)
  • Preferred Strategies for Optimizing Convolution (FIR) on VLIW DSP Architectures, GSPx (Global Signal Processing Conference), Sept. 2004, Santa Clara, Ca. (w/Sankaran, Cantrell)
  • Preferred Strategies for Optimizing Convolution (IIR) on VLIW DSP Architectures, GSPx (Global Signal Processing Conference), Sept. 2004, Santa Clara, Ca. (w/Sankaran, Cantrell)

Translations Edited:

  • Z. P. Mamuzic, Uvod u Opstu Topologiju , Belgrade, Mathematica Biblioteka = Noorhoff, 1963
  • H.-J. Kowalsky, Topologische Raume , Basel, Birkhauser Verlag = Academic Press, 1965
  • A. V. Pogorelov, Lektzii po Osnovaniyam Geometrii , Charkov = Noorhoff, 1967

Books:

  • Foundations of General Topology, Academic Press, New York, 1964
    [Reviews: MR 27 #2759; AMM 73,326; CMB 8,540]
  • A Programmer’s Guide to Assembler, McGraw-Hill Custom Publishing, 3rd. Ed., 2010 [ISBN = 0-07-340887-5]

Previous Profile: Perkins, Stephen

Next Profile: Prabhakaran, B.